Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Recent diagnosis of CML
Watch this 
View More Posts Ignore
Hi there! I was recently diagnosed with CML and started my treatment a week ago., I am on Gleevec and Allopuranol.
Apart from fluid retention and tiredness, I am feeling pretty well, but my mind has began to race with just what is this all about.
I have joined this group in the hope I can meet people with the same condition, and to share our stories, and support.
Any advice on how you felt in the first few months of your treatment would be helpful.
Thanks for your help :)
AngelEyezz x
Posted on 07/11/12, 11:42 am
16 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Chronic Myelogenous Leukemia (CML). We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 07/12/12  10:33pm
" Hello, and I am sorry about your diagnosis. However, the people you will find on here are wonderfully supportive. I wish you the best!! "
View More Posts Ignore
Reply #2 - 07/15/12  10:52am
" Thank you tracy413, I would appreciate some help, as I feel as if I am in minefield and just dont know which way to turn.
Since last posting I have been having rapid heart beat plus other side affects, and this morning have come out in a red rash over my body.
I have phoned my hospital and have to attend the day unit tomorrow, fingers crossed they can help.
AngelEyezzx "
View More Posts Ignore
Reply #3 - 07/15/12  9:26pm
" Hi AngelEyezz,
Have a read of this, hopefully it will explain a few things
http://treyscml.blogspot.com.au/

I have been on Gleevec for the last two years - CML will consume your thoughts for a while until you start to see it working. "
View More Posts Ignore
Reply #4 - 07/16/12  12:44pm
" Hi wombat5 and thankyou so much for the link. I have had a quick look and it has a lot of info to take in, so will take my time browsing though it.
I hope you are well and CML is allowing you to continue your life without to many upsets and setbacks.
It is early days for me, and I am trying to take things at a realistic pace, rather than flood myself with too much info, which the kind of thing I would normally do. As you say, CML is consuming my thoughts at the moment, I guess this is normal until I know more about it, and feel more in control.
I had to come off Gleevec today as I broke out in a rash yesterday.
They are going to try me on another of the meds available, so back to square one again!
Can you recommend any other groups on DS that can help me, as this group seems to be fairly quiet, although I have had a look at some of the older posts and got some helpful info.

Take care and good health to you, we can fight this condition by staying positive and supporting each other.

AngelEyezzx "
View More Posts Ignore
Reply #5 - 07/16/12  8:01pm
" Hi AngelEyezz,
I started out on this forum but have since found a couple of others, (though they aren't DS), that are a little more active. I pop in here occasionally to see if I can answer anything.

http://community.lls.org/community/...[thread]

http://newcmldrug.com/cmlforums/cml...

http://www.cmlsupport.org.uk/forum/1

I had the Gleevec rash down the back of my legs. I used an antihistamine (Periactin) and a topical antiseptic cream and the rash cleared up after a week or so. All TKIs come with side effects and it depends on the individual as to how bad they can be. It is probably not a bad thing to be switched to a second generation TKI as they can give a faster and deeper response to most people.

Hopefully I'll see you on one of the other boards.
Take Care "
View More Posts Ignore
Reply #6 - 07/18/12  6:43am
" Hi Angel Eyezz,
I am glad that you have found this forum there are many well meaning friends here.

I am also new to his whole CML disease. I was diagnosed in March this year, like most other people with no symptoms and very little knowledge as to what I was facing. I have found the info on the websites linked from this forum to be informative and fairly accurate..

If you were to read my ramblings, also known as postings, on this forum you will see the types of highs and lows that I have been through in the last 6 months.
I believe that I have been extremely fortunate to have found a great team to support me starting with my wife and daughter. There are some people that I haven't told. I feel that I'm ot being totally honest in not telling my mum about the cancer but she is 86, has her own health issues and doesn't need to have to worry about me.

Find a shoulder to cry on for the times that you may need it and don't be afraid rant if that helps

Cheers
Peter "
View More Posts Ignore
Reply #7 - 07/28/12  12:03am
" Hi Angeleyezz: I have not been on here lately, but I was diagnosed in 1998 with CML. I have been on Gleevec now for 11 years, and have done very well. You will go through a lot of different feeings, and I see you got a rash from the Gleevec. I wish they would have tryed to clear the rash up before swiching you right away. There are other TKI drugs that might work better for you We are all different in how our bodies take to these different TKI's and how they work for each individual.
You will do good, because so much more is known now than when I was diagnosed. You can ask me any questions youwant, and I hope I can be of help to you. "
View More Posts Ignore
Reply #8 - 07/28/12  1:58pm
" I have been on Gleevec for 4 months. It seems like I'm cycling through many of the reported side effects.

RASH: A couple of weeks after starting, I developed nausea, edema, & rashes mostly on my face & neck. For the rash, my doctor suggested a non-drowsy antihistamine, and over time, the rash has faded and the itchiness is greatly reduced.

EDEMA: The doctor suggested compression hose, which helped a little. What really did the trick was reducing my blood pressure meds. I didn't know that some of them cause edema. My family doctor adjusted my dosage of one of them downward, & now I'm getting around much more comfortably.

What I learned was that I had to involve both my oncologist / hematologist as well as my family doctor in my treatment. They are a nice complement to one another. "
View More Posts Ignore
Reply #9 - 08/01/12  6:58am
" Hi wombat and thankyou once again for your useful information which I shall use.
As you say, it seems that side effects are the norm with treatment of CML, and in a way, I think myself lucky that is all we have to endure.
I am now on Tasigma, (Nolotinib) in the UK. Once again I am having side effects including rash, but I want to "ride the storm" and continue in the hope that they lessen in time.
I hope to be on this site more often when I have more time to find out about how to cope with not only the side effects, but the coping strategies of living with it and accepting it.
It would be nice if we could suport each other along the way.
AngelEyezzx "
View More Posts Ignore
Reply #10 - 08/01/12  7:10am
" Hi piquet and thankyou for your lovely reply.
I was diagnosed in May, but they held off my treatment until after my son's wedding in June, so I was kind of in denial for a few months.
I, like you, care for my 89 year old Mother, and she only knows as little as she need know. I agree with you, that at that age, they dont need to worry any more than is necessary, so she is blissfully ignorant to the real truth.
On reading your reply, I recognise that my feelings of emptyness and bewilderment are not uncommon, I have had a few times when I feel afraid and ~ YES ~ want to cry and rant, and I have!!
I am luck to have a wonderful husband who has always been there for me, that is worth all the money in the world to me.
I have only read a few postings, as I have been busy, but I would love to read "your ramblings", I think "rambling" is just what the doctor ordered at times.
I hope you are well my friend and we can all give a helping hand to each other on our journey ahead.
I am here for you anytime you want to ramble :)
AngelEyezzx "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web